TAMOXIFIN S/E -- RASH AND ITCHY SKIN

AFter a long process, I finished 6 rounds of chemo 33 radiation treatments and 18 herceptin treatments…although none of it was fun, it was bearable with manageable side effects.  I began tamoxifin oct 2013 so I have been on it for approx. 18 months. at the 15 month mark, I developed a very itchy rash on my arms.  Went to my GP, Initiallty thought it was laundry detergent but after switching  detergents and trying a steroid cream and anti-histamine pill, it got worse instead of better. It spread to my shoulders, legs and stomache.  I have since seen a determatologist  and have a stronger steroid cream and prednisone.  Finally they did a skin punch biopsy from my shoulder and they now  think it is a reaction to medication (probabyl tamox).  I have been off tamoxifin for 6 days now and wonder how long it should take to notice results if it was the tamoxifin causing the skin rash.  I am still itchy and maybe feeling a little relief or maybe just wishful thinking,…anyone else have this issue?

  I also take 2 medications for heart issues I delveloped during herceptin treatments.  (Lucky me!)

next step is cardiologist for the other drugs if tamoxifin isnt the culprit.

Dear LisaO

Welcome to the BCC Forum.

It might be helpful tp phone our Helpline to talk this over.  They’ll be able to offer information and support.  The opening times are 9-5 on weekdays and 10-2 on Saturdays.  The number is 0808 800 6000

Very best wishes

Janet

BCC Moderator